Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 182, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 23, 2016, 9:58 PM PDT. It took effect at Aug 24, 2016, 2:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2016, 9:58 PM PDT (04:58 UTC)
- In effect from
- Aug 24, 2016, 2:00 PM PDT
- Expired
- Aug 24, 2016, 10:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
228 WHUS76 KMTR 240458 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 958 PM PDT TUE AUG 23 2016 PZZ530-241300- /O.NEW.KMTR.SC.Y.0181.160824T0458Z-160824T1000Z/ /O.NEW.KMTR.SC.Y.0182.160824T2100Z-160825T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 958 PM PDT TUE AUG 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 10 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 2 PM TO 10 PM PDT WEDNESDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
589 WHUS76 KMTR 240920 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 220 AM PDT WED AUG 24 2016 PZZ530-241730- /O.CAN.KMTR.SC.Y.0181.000000T0000Z-160824T1000Z/ /O.CON.KMTR.SC.Y.0182.160824T2100Z-160825T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 220 AM PDT WED AUG 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
801 WHUS76 KMTR 241534 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 834 AM PDT WED AUG 24 2016 PZZ530-250500- /O.CON.KMTR.SC.Y.0182.160824T2100Z-160825T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 834 AM PDT WED AUG 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
694 WHUS76 KMTR 250343 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 843 PM PDT WED AUG 24 2016 PZZ530-250500- /O.CON.KMTR.SC.Y.0182.000000T0000Z-160825T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 843 PM PDT WED AUG 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 9:02 PM PDT, 56 minutes earlier.
Area forecast discussion, Aug 23, 9:02 PM PDT, 56 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
902 PM PDT TUE AUG 23 2016
.SYNOPSIS...Slightly warmer temperatures are forecast for
Wednesday as high pressure builds off of the California coast.
Modest cooling is then expected late in the week and into the
upcoming weekend as a weak upper level trough develops over
California. But for the most part, temperatures will remain near
seasonal averages through the forecast period and a persistent
marine layer will mean continued night and morning low clouds.
&&
.DISCUSSION...As of 9:00 PM PDT Tuesday...Evening water vapor
satellite imagery shows an upper ridge building offshore along
130W and a longwave trough over the northern Rockies. In the
short-term the ridge will be the dominant weather feature for our
area, giving us slightly warmer temperatures going into
Wednesday. The upper trough over the northern Rockies is then
forecast to sag to the southwest and across California by late
Thursday. This will result in modest cooling for most areas late
in the work week and into the early part of the weekend. In
addition, a weak surface low is forecast to develop off the
northern and central California coast by late Thursday night or
Friday, which will result in southerly low level winds. These
southerly winds will likely bring about more significant cooling
by Friday in the North Bay Valleys and other locations that cool
with south winds, such as Santa Cruz and Big Sur.
The longer range models agree that upper level ridging will
develop over southern and central California during the first half
of next week, which will result a gradual warming trend.
Otherwise, no significant weather is anticipated. Persistent
onshore flow and a moderately deep marine layer will mean
continued night and morning low clouds clearing back to the coast
by midday.
Winds in the vicinity of the Soberanes fire are forecast to be
out of the west and northwest through Thursday, which will direct
smoke from the fire to the east and southeast over the next few
days. The weak surface low that is forecast to develop off our
coast by late Thursday night into Friday will cause winds to turn
southerly. Thus, we can expect an increase in smoke to the north
of the Soberanes fire late in the week and possibly into the
weekend.
&&
.AVIATION...As of 5:09 PM PDT Tuesday...Eastern Pacific high
pressure ridge overlaps California this period. Onshore winds will
bring coastal stratus and fog inland tonight and Wednesday morning.
Areas IFR cigs/vsbys immediate coastal areas tonight will gradually
spread inland later tonight and Wednesday morning.
Vicinity of KSFO...VFR is forecast this evening; it's a low to
moderate confidence forecast as the marine layer depth is near a
critical level for a stratus intrusion. Westerly winds with gusts
to 20-25 knots forecast this evening.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...IFR developing and lowering to LIFR/VLIFR
through this evening and persisting into Wednesday morning. VFR
forecast to return by late Wednesday morning.
&&
.MARINE...as of 2:35 PM PDT Tuesday...High pressure will remain
well west of the state resulting in light northwest winds through
the week. A short period northwest swell will continue to mix
with a longer period southerly swell through much of the forecast
period.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...SF Bay until 9 PM
&&
PUBLIC FORECAST: Dykema
AVIATION: Canepa
MARINE: MM
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:58 PM PDT | Small Craft Advisory | MTR | 4 hr |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.